Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Miami, FL

February 28, 2026Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 28, 2026, 2:14 PM EST for Palm Beach County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2026, 2:14 PM EST (19:14 UTC)
Expired
Feb 28, 2026, 2:30 PM EST
In force
16 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2026-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2026-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WUUS52 KMFL 281914
SVRMFL
FLC099-281930-
/O.NEW.KMFL.SV.W.0002.260228T1914Z-260228T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
214 PM EST Sat Feb 28 2026

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Palm Beach County in southeastern Florida...

* Until 230 PM EST.

* At 214 PM EST, severe thunderstorms were located along a line
  extending from 7 miles east of Canal Point to near Belle Glade
  Camp, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Canal Point, Okeelanta, Belle
  Glade Camp, Fremd Village-Padgett Island, and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2692 8031 2651 8046 2657 8077 2695 8060
TIME...MOT...LOC 1914Z 264DEG 18KT 2686 8051 2661 8061 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:11 PM EST, 3 minutes earlier. Its key messages:

  • Updated at 156 PM EST Sat Feb 28 2026
  • Strong to marginally severe thunderstorms are possible over parts of metro SE Florida and around Lake Okeechobee this afternoon, with the primary threat being strong/damaging wind. However, an isolated threat exists for severe hail and a funnel cloud or tornado.
  • Patchy dense fog possible again tomorrow morning, mainly across interior South Florida and Southwest Florida.
  • Smoke from wildfire activity may still create dangerous driving conditions across portions of I-75, Tamiami Trail, and SR-29 today.
Area forecast discussion, Feb 28, 2:11 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
211 PM EST Sat Feb 28 2026

...New UPDATE...

.KEY MESSAGES...
Updated at 156 PM EST Sat Feb 28 2026

    - Strong to marginally severe thunderstorms are possible over
      parts of metro SE Florida and around Lake Okeechobee this
      afternoon, with the primary threat being strong/damaging
      wind. However, an isolated threat exists for severe hail and
      a funnel cloud or tornado.

	- Patchy dense fog possible again tomorrow morning, mainly
      across interior South Florida and Southwest Florida.

    - Smoke from wildfire activity may still create dangerous
      driving conditions across portions of I-75, Tamiami Trail,
      and SR-29 today.

&&

.UPDATE...
Issued at 156 PM EST Sat Feb 28 2026

We are starting to see convection develop across the lake region
and Palm Beach county early this afternoon. With low-level
prevailing SW flow and the easterly Atlantic sea breeze moving
inland, the greatest threat for severe storms will be over Palm
Beach and Broward counties this afternoon as the sea breeze gets
pinned and convergence occurs between the sea breeze and low-
level SW flow. This convergence will also support the risk for an
isolated funnel cloud or tornado.

As covered in the previous discussions, the convective parameters
are adequate for a few severe storms today, particularly in the
form of wind as current ACARS soundings highlight an inverted-V
setup from the 800mb height level down to the surface. This type
of sounding will support the possibility of sudden downdrafts as
rain cooled air can rush to the surface and is highlighted with
DCAPE (downdraft CAPE) near 1000 J/kg. This threat will end in the
evening as nocturnal cooling begins.

&&

.UPDATE...
Issued at 804 AM EST Sat Feb 28 2026

A diffuse frontal boundary noted in the early AM discussion
continues to sit just north of Lake Okeechobee this morning. South
of this boundary, abundant low-level moisture in a light southerly
wind flow is in place with dewpoints in the upper 60s/lower 70s.
This is promoting areas of low clouds and fog, primarily from west
of metro SE Florida to the Naples area. The fog should burn off
by 10 AM and give way to partly/mostly sunny skies and warm
temperatures rising into the 80s early this afternoon.

A mid-level shortwave trough currently over the eastern Gulf of
America will move east across the Florida peninsula this
afternoon. The warm and humid southerly low level wind flow should
destabilize the low levels, and HREF ensemble consensus indicates
CAPE values well over 1000 j/kg this afternoon. Mid-level winds
30-40 knots in association with the shortwave overlaying the low
level instability should aid in the formation of scattered showers
and thunderstorms between 2-8 PM. The showers and thunderstorms
will favor eastern sections including much of the SE Florida metro
area once the seabreeze sets up. Most likely areas to be affected
are Palm Beach and Broward counties, perhaps as far south as
northern Miami-Dade County.

The latest Storm Prediction Center convective outlook has a
marginal (Level 1) risk of severe thunderstorm over most of SE
Florida extending westward to Lake Okeechobee, and feel that this
adequately covers the potential for a few storms with strong to
damaging wind gusts, hail, and even a non-zero chance of a funnel
cloud or tornado before the threat decreases after 8 PM.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 1236 AM EST Sat Feb 28 2026

South Florida sits just to the south of a decaying frontal
boundary early this morning. With light southerly moisture
advection and light surface winds, fog development is likely once
again early this morning especially across Southwest Florida and
local Gulf waters. Residual smoke from the National & Regal fires
in southwestern Florida may act to create exceptionally dense fog
across these areas, resulting in visibilities nearing zero at
times and dangerous driving conditions. Motorists are advised to
exercise extra caution if traveling along inland routes through
9am this morning, especially along Alligator Alley and SR-29 in
Collier/Hendry counties.

The decaying frontal boundary will continue to progress very slowly
southward through the day today while likely remaining just to the
north of the forecast area as a shortwave transverses the SE CONUS.
This should keep South Florida in the envelope of deeper tropical
moisture. The continued increase of low-level moisture and passage
of the shortwave could help facilitate the development of a few
strong to marginally severe thunderstorms this afternoon and
evening. While it will be possible for most of South Florida to see
a few showers today, the focus of convection will develop near the
Lake Okeechobee region during the late afternoon/early evening with
showers and storms eventually pushing off the Palm Beach coast.
Potential hazards include gusty winds, small hail, and a non-zero
chance of a quick spin-up tornado in this type of setup.

Rain chances will decrease slightly on Sunday as the frontal
boundary slowly sags and eventually stalls across South Florida.
Surface flow will eventually veer northeasterly through the day as
the boundary fizzles and pressure gradient begins to tighten. Enough
moisture will remain in place to support a few coastal showers
during the morning hours, and scattered showers to isolated
thunderstorms during the afternoon and evening hours.

High temperatures today and tomorrow will reach the low to mid
80s with lows in the 60s overnight.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1236 AM EST Sat Feb 28 2026

As the frontal boundary becomes frontolytic in the vicinity of our
region on Monday, the moisture associated with it will remain across
the region. With the departure of the mid-level shortwave well to
the east of the region and the departure of the subtropical jet-
stream well to the north of the region, a quiet period on the
synoptic scale is ushered into the region as a mid-level ridge of
high pressure develops over the Gulf and gradually slides eastwards
towards South Florida on Tuesday. Breezy conditions are forecast to
develop by the Tuesday-Wednesday time period as the surface pressure
gradient tightens, mainly along the east coast where winds could
gust 20-25 mph Tuesday and Wednesday afternoon. Precipitable water
values in the 1.3 to 1.6 range will support the potential of
isolated to scattered showers each day throughout the upcoming work-
week perhaps maximized along the immediate east coastline and over
local waters. Prevailing conditions by far will remain mostly sunny
throughout the week as any shower activity should be brief.

Forecast high temperatures will range from the upper 70s to low 80s
along the East coast to mid to upper 80s along the Gulf coast,
Monday through Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM EST Sat Feb 28 2026

Generally VFR the rest of today outside of any SHRA/TS that
produce heavy rain over a terminal. TEMPOs have been included from
18-24Z for TS and SHRA on site at the east coast terminals today.
Prevailing winds will be out of the SE for the east coast and WSW
for KAPF, although any storms can produce variable winds with
gusts up to 30 kts or more along the east coast through this
evening. For overnight tonight, another round of low CIGs will be
possible for KAPF and perhaps KTMB.

&&

.MARINE...
Issued at 1236 AM EST Sat Feb 28 2026

Outside of locally elevated seas and winds in and around any shower
or thunderstorm activity, conditions will remain benign across all
local waters through the weekend. Locally dense fog may occur this
morning across the nearshore Gulf and Lake Okeechobee waters, which
will result in lower visibilities than normal. The development of a
pressure gradient next week will act to establish a breezy to at
times gusty easterly wind flow across the region during the
beginning of next week. This will usher in a duration of likely
Advisory conditions across the Atlantic waters during this time
frame.

&&

.BEACHES...
Issued at 1236 AM EST Sat Feb 28 2026

Light southerly winds across the region today will result in a low
risk for rip currents across all South Florida beaches. With winds
forecast to enhance out of an easterly onshore direction early next
week, an elevated risk of rip currents is forecast to return along
the east coast of South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            69  81  68  79 /  20  40  40  20
West Kendall     63  83  64  82 /  10  40  40  20
Opa-Locka        67  82  67  81 /  30  50  40  20
Homestead        66  82  68  80 /  10  40  30  20
Fort Lauderdale  68  78  68  77 /  40  50  40  20
N Ft Lauderdale  68  78  68  78 /  40  50  30  20
Pembroke Pines   67  83  67  82 /  30  50  40  20
West Palm Beach  66  78  67  78 /  50  40  30  20
Boca Raton       66  79  67  79 /  50  50  30  20
Naples           64  81  63  82 /  20  20  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...Dense Fog Advisory until 2 PM EST this afternoon for GMZ656-676.

&&

SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...Redman

In the hours before

Special weather statement, Feb 28, 9:14 AM EST, 5 hours before
Special Weather Statement
National Weather Service Miami FL
914 AM EST Sat Feb 28 2026

FLZ069-281530-
Coastal Collier County-
Including the cities of Bonita Shores, East Naples, Naples,
Marco Island, Marco Island Airport, Royal Palm Hammock,
and North Naples
914 AM EST Sat Feb 28 2026

...Low Visibility in Fog This Morning...

Web cameras and airport observations indicate fog with visibility
as low as a quarter mile over coastal sections of Collier
County. The lowest visibilities are near and at the beaches and
other waterfront locations. The fog is expected to linger through
at least 11 AM.

Motorists are advised to drive with caution this morning as
visibilities may widely vary over short distances. Use low beam
headlights and leave extra distance between your vehicle and
others on the road when encountering significant reductions in
visibility. Allow extra time to travel to destinations.

Molleda
Special weather statement, Feb 28, 11:36 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Miami FL
1136 AM EST Sat Feb 28 2026

FLZ063-281715-
Glades FL-
1136 AM EST Sat Feb 28 2026

...A strong thunderstorm will impact portions of central Glades
County through 1215 PM EST...

At 1135 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Venus, or near Palmdale, moving east at
15 mph. Other thunderstorms are developing over northern Glades
County and moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lakeport and Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2700 8106 2699 8107 2691 8141 2703 8144
      2703 8134 2704 8134 2703 8133 2703 8127
      2712 8127 2712 8117 2715 8117 2718 8108
TIME...MOT...LOC 1635Z 258DEG 14KT 2700 8135

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Molleda
Special weather statement, Feb 28, 1:30 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
130 PM EST Sat Feb 28 2026

FLZ074-173-281900-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
130 PM EST Sat Feb 28 2026

...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EST...

At 130 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pinecrest, or over South Miami, moving east at 10 mph.

HAZARD...Funnel clouds, wind gusts of 45 to 50 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Kendall, Pinecrest,
West Miami, Westchester, Coral Terrace, Glenvar Heights, Palmetto
Bay, Olympia Heights, Sunset, Marlins Park, University Of Miami,
University Park, Downtown Miami, Coconut Grove, Cutler Bay, and
Tamiami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2574 8023 2571 8025 2569 8025 2569 8026
      2564 8027 2564 8028 2563 8028 2563 8030
      2559 8031 2559 8032 2574 8039 2581 8019
      2577 8018 2577 8019 2576 8019 2574 8022
      2569 8017 2568 8017
TIME...MOT...LOC 1830Z 255DEG 10KT 2568 8030

FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Feb 28, 1:46 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
146 PM EST Sat Feb 28 2026

FLZ066-067-281930-
Hendry FL-Inland Palm Beach County FL-
146 PM EST Sat Feb 28 2026

...A strong thunderstorm will impact portions of east central Hendry
and northwestern Palm Beach Counties through 230 PM EST...

At 146 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Pahokee, moving east at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Okeelanta,
Belle Glade Camp, and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2695 8039 2653 8056 2658 8091 2674 8087
      2670 8082 2670 8078 2669 8075 2670 8072
      2676 8075 2678 8073 2674 8071 2676 8069
      2681 8070 2684 8065 2689 8062 2696 8061
TIME...MOT...LOC 1846Z 277DEG 17KT 2684 8076

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC
Local storm report, Feb 28, 1:49 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
149 PM EST Sat Feb 28 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Hail             1 NW Aberdeen Golf Cour 26.57N 80.18W
02/28/2026  E0.25 Inch       Palm Beach         FL   Public

            Pea size hail reported in west Boynton Beach
            about one mile east of Lyons Road and
            Hypoluxo Road.

&&

RM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:08 AM ESTMarine Dense Fog AdvisoryMFL5 hr
Feb 28, 11:36 AM ESTSpecial Weather StatementMFLGlades39 min
Feb 28, 1:13 PM ESTSpecial Marine WarningMFL32 min
Feb 28, 1:30 PM ESTSpecial Weather StatementMFLMiami-Dade30 min
Feb 28, 1:38 PM ESTAreal Flood AdvisoryMFLMiami-Dade52 min
Feb 28, 1:44 PM ESTSpecial Marine WarningMFL31 min
Feb 28, 1:46 PM ESTSpecial Weather StatementMFLPalm Beach44 min
Feb 28, 1:52 PM ESTSevere Thunderstorm WarningMFLPalm Beach23 min
Feb 28, 2:27 PM ESTSpecial Weather StatementMFLBroward33 min
Feb 28, 2:31 PM ESTSpecial Weather StatementMFLPalm Beach29 min
Feb 28, 2:39 PM ESTSpecial Marine WarningMFL36 min
Feb 28, 2:42 PM ESTSevere Thunderstorm WarningMFLPalm Beach18 min
Feb 28, 2:51 PM ESTSpecial Marine WarningMFL54 min
Feb 28, 3:00 PM ESTSevere Thunderstorm WarningMFLPalm Beach30 min
Feb 28, 3:12 PM ESTSpecial Marine WarningMFL33 min
Feb 28, 3:18 PM ESTSpecial Marine WarningMFL27 min
Feb 28, 3:30 PM ESTSpecial Weather StatementMFLPalm Beach30 min
Feb 28, 3:45 PM ESTSpecial Marine WarningMFL60 min
Feb 28, 4:00 PM ESTSpecial Weather StatementMFLBroward30 min
Feb 28, 4:16 PM ESTSpecial Weather StatementMFLMiami-Dade14 min
Feb 28, 4:28 PM ESTSpecial Marine WarningMFL32 min
Feb 28, 4:33 PM ESTSpecial Weather StatementMFLOkeechobee27 min
Feb 28, 4:58 PM ESTSpecial Marine WarningMFL32 min
Feb 28, 5:47 PM ESTSevere Thunderstorm WarningMFLPalm Beach28 min
Feb 28, 5:58 PM ESTSpecial Marine WarningMFL32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.